MAUDE Adverse Event Report: ARTHROCARE CORP. PROCISE LW COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. PROCISE LW COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EICA7070-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cyst(s) (1800)
Date of Event 07/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).Literature: minimally invasive procedure for diagnosis and treatment of vallecular cysts in children: review of 156 cases.Doi: 10.1007/s00405-020-06163-9.
 
Event or Problem Description
It was reported that on literature review ¿*minimally invasive procedure for diagnosis and treatment of vallecular cysts in children: review of 156 cases.¿, after surgery with a "procise lw coblator ii wand" a patient had a recurrent cyst.The complication was treated with an additional surgery.No further information is available.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.A complaint history review concluded this was a repeat issue.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A clinical review states the data provided was presented in the literature article named " minimally invasive procedure for diagnosis and treatment of vallecular cysts in children: review of 156 cases." without clinically relevant patient-specific supporting documentation, a thorough medical investigation could not be performed.The images provided in the article have been interpreted within the text; therefore, no further analysis of the images is required.The root cause and/or patient outcome beyond that which was documented in the article could not be confirmed nor concluded; therefore, no further medical assessment is warranted at this time.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
PROCISE LW COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key12109101
Report Number3006524618-2021-00741
Device Sequence Number17156752
Product Code GEI
UDI-Device Identifier00817470004243
UDI-Public00817470004243
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K202006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEICA7070-01
Device Catalogue NumberEICA7070-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/12/2021
Supplement Date Received by Manufacturer10/14/2021
Initial Report FDA Received Date07/02/2021
Supplement Report FDA Received Date10/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 YR